Alert archive / California / Wind Advisories in 2013

Wind Advisory 3, NWS Phoenix, AZ

February 7, 2013

NWS Phoenix, AZ issued this wind advisory at Feb 7, 2013, 2:18 AM PST. It took effect at Feb 8, 2013, 12:52 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 2:18 AM PST (10:18 UTC)
In effect from
Feb 8, 2013, 12:52 AM PST
Expired
Feb 8, 2013, 7:00 PM PST
In force
18 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS75 KPSR 071018
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
318 AM MST THU FEB 7 2013

.A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION BEGINNING
FRIDAY RESULTING IN STRONG GUSTY WINDS ACROSS SOUTHEAST CALIFORNIA
DURING THE DAY FRIDAY.

CAZ030-072315-
/O.NEW.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
218 AM PST THU FEB 7 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. 

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK. 

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING EARLY
  AFTERNOON BEFORE GRADUALLY DIMINISHING AFTER SUNSET.

* WINDS...WEST WINDS 20 TO 30 WITH GUSTS OF 45 MPH.

* IMPACTS...STRONG WINDS ACROSS RIDGETOPS AS WELL AS THROUGH MOUNTAIN
  GAPS AND PASSES. POTENTIAL FOR HAZARDOUS DRIVING CONDITIONS DUE TO
  STRONG CROSSWINDS AS WELL AS BLOWING DUST AND SAND REDUCING
  VISIBILITIES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ032-033-072315-
/O.NEW.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
218 AM PST THU FEB 7 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. 

* AFFECTED AREA...THE SOUTHEAST CALIFORNIA DESERTS INCLUDING THE
  IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR FROM THE COLORADO RIVER
  WEST THROUGH THE SAN DIEGO COUNTY MOUNTAINS AND THE INTERSTATE 10
  CORRIDOR WEST OF BLYTHE THROUGH INDIO.

* TIMING...WINDS WILL INCREASE THROUGH MORNING AND BE AT THEIR
  STRONGEST DURING THE AFTERNOON BEFORE GRADUALLY DIMINISHING TOWARDS
  SUNSET. 

* WINDS...WEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG CROSSWINDS AND LOW VISIBILITIES DUE TO BLOWING
  DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
4 follow-up statements
809 
WWUS75 KPSR 072216
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
316 PM MST THU FEB 7 2013

.A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION BEGINNING
FRIDAY RESULTING IN STRONG GUSTY WINDS ACROSS SOUTHEAST
CALIFORNIA DURING THE DAY FRIDAY.

CAZ030-081030-
/O.CON.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
216 PM PST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. 

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING 
  EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING AFTER SUNSET. 

* WINDS...WEST WINDS 20 TO 30 WITH GUSTS OF 45 MPH.

* IMPACTS...STRONG WINDS ACROSS RIDGETOPS AS WELL AS THROUGH MOUNTAIN
  GAPS AND PASSES. POTENTIAL FOR HAZARDOUS DRIVING CONDITIONS ON PARK
  ROADS DUE TO STRONG CROSSWINDS AS WELL AS LOCALLY BLOWING DUST AND
  SAND CAUSING REDUCED VISIBILITIES. OUTDOOR RECREATIONAL ACTIVITIES
  MAY ALSO BE HINDERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ032-033-081030-
/O.CON.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
216 PM PST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY. 

* AFFECTED AREA...THE SOUTHEAST CALIFORNIA DESERTS INCLUDING THE
  IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR WEST OF EL CENTRO...AND
  THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO.

* TIMING...WINDS WILL INCREASE THROUGH MORNING AND BE AT THEIR 
  STRONGEST DURING THE AFTERNOON BEFORE GRADUALLY DIMINISHING 
  TOWARDS SUNSET. 

* WINDS...WEST WINDS 20 TO 30 WITH GUSTS TO 40 MPH.

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE
  TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
157 
WWUS75 KPSR 080852
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
152 AM MST FRI FEB 8 2013

.A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION BEGINNING
FRIDAY RESULTING IN STRONG GUSTY WINDS ACROSS SOUTHEAST
CALIFORNIA DURING THE DAY FRIDAY.

CAZ032-033-082100-
/O.EXT.KPSR.WI.Y.0003.130208T0852Z-130209T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
1252 AM PST FRI FEB 8 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* AFFECTED AREA...THE SOUTHEAST CALIFORNIA DESERTS INCLUDING THE
  IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR WEST OF EL CENTRO...AND
  THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO INDIO.

* TIMING...WINDS WILL INCREASE THROUGH MORNING AND BE AT THEIR 
  STRONGEST DURING THE AFTERNOON BEFORE GRADUALLY DIMINISHING 
  TOWARDS SUNSET. 

* WINDS...WEST WINDS 20 TO 30 WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES 
  DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ030-082100-
/O.CON.KPSR.WI.Y.0003.130208T1800Z-130209T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
1252 AM PST FRI FEB 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING. 

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK.

* TIMING...WINDS WILL INCREASE THROUGH THE MORNING...PEAKING 
  EARLY AFTERNOON BEFORE GRADUALLY DIMINISHING AFTER SUNSET. 

* WINDS...WEST WINDS 20 TO 30 WITH GUSTS OF 45 MPH.

* IMPACTS...STRONG WINDS ACROSS RIDGETOPS AS WELL AS THROUGH 
  MOUNTAIN GAPS AND PASSES. POTENTIAL FOR HAZARDOUS DRIVING 
  CONDITIONS ON PARK ROADS DUE TO STRONG CROSSWINDS AS WELL AS 
  LOCALLY BLOWING DUST AND SAND CAUSING REDUCED VISIBILITIES. 
  OUTDOOR RECREATIONAL ACTIVITIES MAY ALSO BE HINDERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
767 
WWUS75 KPSR 081912
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1212 PM MST FRI FEB 8 2013

.A PACIFIC WEATHER SYSTEM MOVING THROUGH THE REGION TODAY WILL
RESULT IN STRONG GUSTY WINDS ACROSS SOUTHEAST CALIFORNIA INTO THE
EARLY EVENING HOURS.

CAZ030-090300-
/O.CON.KPSR.WI.Y.0003.000000T0000Z-130209T0300Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER
1112 AM PST FRI FEB 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* AFFECTED AREA...JOSHUA TREE NATIONAL PARK.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE
  GRADUALLY DIMINISHING AFTER SUNSET.

* WINDS...WEST WINDS 20 TO 30 WITH GUSTS OF 45 MPH.

* IMPACTS...STRONG WINDS ACROSS RIDGETOPS AS WELL AS THROUGH 
  MOUNTAIN GAPS AND PASSES. POTENTIAL FOR HAZARDOUS DRIVING 
  CONDITIONS ON PARK ROADS DUE TO STRONG CROSSWINDS AS WELL AS 
  LOCALLY BLOWING DUST AND SAND CAUSING REDUCED VISIBILITIES. 
  OUTDOOR RECREATIONAL ACTIVITIES MAY ALSO BE HINDERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ032-033-090300-
/O.CON.KPSR.WI.Y.0003.000000T0000Z-130209T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
BRAWLEY...CALEXICO...EL CENTRO
1112 AM PST FRI FEB 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* AFFECTED AREA...THE SOUTHEAST CALIFORNIA DESERTS INCLUDING THE 
  IMPERIAL VALLEY...THE INTERSTATE 8 CORRIDOR WEST OF EL 
  CENTRO... AND THE INTERSTATE 10 CORRIDOR WEST OF BLYTHE TO 
  INDIO. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE
  GRADUALLY DIMINISHING AFTER SUNSET.

* WINDS...WEST WINDS 20 TO 30 WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES 
  DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
267 
WWUS75 KPSR 090316
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
816 PM MST FRI FEB 8 2013


CAZ030-032-033-090430-
/O.EXP.KPSR.WI.Y.0003.000000T0000Z-130209T0300Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
716 PM PST FRI FEB 8 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY ISSUED EARLIER FOR A LARGE PART OF SOUTHEAST
CALIFORNIA HAS EXPIRED. STRONG WINDS HAVE SUBSIDED AND WILL BECOME
WESTERLY AT 10 TO 20 MPH OVERNIGHT.


$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 6, 7:35 PM PST, 6 hours 43 minutes earlier.

Area forecast discussion, Feb 6, 7:35 PM PST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
835 PM MST WED FEB 6 2013

.SYNOPSIS...
A GRADUAL COOLING TREND IS IN STORE...ESPECIALLY STARTING OVER THE
WEEKEND. ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED
FOR THURSDAY...BEFORE A FAIRLY STRONG PACIFIC STORM DIVES SOUTH
TOWARDS ARIZONA. THIS WILL BRING BREEZY TO WINDY CONDITIONS ON
FRIDAY ALONG WITH A SLIGHT CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS
TO THE REGION FRIDAY EVENING THROUGH SATURDAY. MUCH COOLER
TEMPERATURES WILL MOVE IN STARTING SATURDAY LASTING THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
A SERIES OF PACIFIC DISTURBANCES WILL CONTINUE TO MOVE INTO THE
SOUTHWEST U.S. THROUGH THE WEEKEND. THE FIRST MINOR SYSTEM WAS
MOVING THROUGH AZ THIS EVENING WITH EVEN A FEW LIGHTNING STRIKES
ALONG THE MOGOLLON RIM NORTH OF PAYSON AT 8 PM MST. A MODERATE
AMOUNT OF LOW LEVEL PACIFIC MOISTURE HAD ADVECTED INTO CENTRAL AND
SOUTHERN AZ LAST NIGHT AHEAD OF THE PACIFIC SHORTWAVE. THIS
SHORTWAVE FEATURE WILL MOVE OUT OF AZ LATE TONIGHT...SO FOR OUR
FORECAST AREA...EXCEPT FOR A FEW CU CLOUDS BASED NEAR 10 THSD
MSL...MOSTLY CLEAR SKIES ARE EXPECTED THROUGH THURSDAY MORNING.

THE NEXT IN THE SERIES OF PACIFIC TROFS WILL MOVE INTO SOUTHEAST CA
AND THE COLORADO RIVER VALLEY FRIDAY MORNING...THEN OVER SOUTH
CENTRAL AZ INCLUDING PHOENIX BY FRIDAY EVENING. A FAIRLY POWERFUL
COLD FRONT IS EXPECTED TO SWEEP THROUGH SOUTHEAST CA FRIDAY MORNING
WHICH IS REFLECTED IN THE VERY COLD 700 MB TEMPERATURES OF MINUS 10
TO MINUS 12 DEGREES C.  THE SHARP COLD FRONT HAS THE POTENTIAL TO
PRODUCE STRONG WINDS IN THE 35 TO 45 MPH RANGE ACROSS SOUTHEAST CA
AND THE COLORADO RIVER VALLEY FRIDAY MORNING AND AFTERNOON. THIS
POTENTIAL IS ALREADY HIGHLIGHTED IN THE CURRENT FORECASTS.  A WIND
ADVISORY WILL LIKELY BE ISSUED FOR THIS WIND POTENTIAL.

ALSO SINCE THE AIRMASS IS FORECAST TO BE VERY COLD...IT WILL LIKELY
SQUEEZE OUT AS MUCH OF THE MEAGER MOISTURE THAT IS AVAILABLE FOR
LIGHT SHOWER AND/OR SPRINKLE POTENTIAL AREA-WIDE FRIDAY THROUGH THE
WEEKEND. THIS LARGE COLD PACIFIC WEATHER SYSTEM BECOMES STATIONARY
OVER AZ THROUGH THE WEEKEND. A SLIGHT CHANCE OF SHOWERS IS ALSO IN
THE FORECAST.

ADDITIONALLY...700 MB TEMPERATURES OF MINUS 10 TO MINUS 12 DEGREES C
SETTLING OVER THE REGION SAT AND SUN NORMALLY PORTEND NEAR WIDE-
SPREAD FREEZING MORNING TEMPERATURES. HOWEVER...WITH MID LEVEL
MOISTURE EXPECTED TO CIRCULATE AROUND THE STATIONARY LOW PRESSURE
SYSTEM...THE COLD FREEZE POTENTIAL WILL LIKELY BE NEGATED.
HOWEVER...SOME DESERT TEMPERATURES WILL LIKELY FALL INTO THE MID 30S
SUN AND MON MORNINGS.

CURRENT FORECASTS LOOK OK FOR NOW. PREVIOUS DISCUSSION BELOW STILL
APPLIES.

PREVIOUS DISCUSSION...
MID AND HIGH CLOUDS ARE QUICKLY EXITING TO THE EAST THIS AFTERNOON
WHILE SCATTERED DAYTIME CUMULUS AFFECTS MAINLY HIGHER TERRAIN AREAS
EAST OF PHOENIX. THESE CLOUDS ARE ASSOCIATED WITH A DRY SHORTWAVE
TROUGH MOVING THROUGH THE REGION WHICH IS ALSO LOWER HEIGHTS AND
TEMPERATURES SLIGHTLY. BRIEF RIDGING WILL DOMINATE ON THURSDAY WITH
MOSTLY CLEAR SKIES AND CONTINUED ABOVE NORMAL TEMPERATURES.
HOWEVER...THIS WILL BE SHORT-LIVED AS A STRONG PACIFIC TROUGH
CURRENTLY OFF THE PACIFIC NORTHWEST COAST DIVES SOUTH SOUTHEAST INTO
CALIFORNIA FRIDAY MORNING. THERE CONTINUES TO BE GOOD MODEL
AGREEMENT WITH THIS UPCOMING SYSTEM AT LEAST THROUGH SATURDAY. THE
MAIN SHORTWAVE TROUGH IS PROGGED TO SWEEP INTO SOUTHEAST CALIFORNIA
FRIDAY MORNING AND THEN BRIEFLY SLOW DOWN AS THE UPPER LOW DEEPENS
OVER THE GREAT BASIN.

WILL SEE A FIRST INITIAL COLD FRONT MOVE THROUGH SOUTHEAST
CALIFORNIA EARLY FRIDAY MORNING BEFORE GRADUALLY WEAKENING AS IT
MOVES INTO SOUTH-CENTRAL ARIZONA FRIDAY AFTERNOON. MOISTURE WILL BE
A LIMITING FACTOR THROUGH THE ENTIRE PROGRESSION OF THE SYSTEM AS IT
STAYS FAR REMOVED FROM ALL SUBTROPICAL MOISTURE AND WITH THE LAND
TRACK OF THE SYSTEM. FORECAST PWATS ARE ON THE LOW SIDE...MAINLY
AROUND A THIRD OF AN INCH. THE PV ANOMALY WILL STILL BE WELL REMOVED
TO THE WEST DURING THE DAYTIME HOURS FRIDAY...SO ONLY SLIGHT CHANCE
POPS DEPICTED ACROSS HIGHER TERRAIN AREAS OF SOUTHEAST CALIFORNIA.

THE MAIN FORECAST CONCERN ON FRIDAY WILL BE THE POTENTIAL FOR NEAR
WIND ADVISORY CONDITIONS ACROSS SOUTHEAST CALIFORNIA. BY 12Z
FRIDAY...MODELS SHOW 15-18DM 12HR 500MB HEIGHT FALLS JUST EAST OF
LOS ANGELES. THIS MAXIMIZED AREA OF HEIGHT FALLS WILL SKIRT BY TO
THE NORTH OF OUR FORECAST AREA DURING THE DAY ON FRIDAY...BUT SHOULD
STILL SEE 12HR HEIGHT FALLS OF 10-12DM ACROSS SOUTHEAST CALIFORNIA.
COLD AIR ADVECTION BEHIND THE ADVANCING COLD FRONT ALONG WITH STRONG
925MB WESTERLY WINDS OF 25-35KT SHOULD GIVE RISE TO NEAR OR LOW END
WIND ADVISORY CONDITIONS ON FRIDAY. HIGH TERRAIN AREAS OF CENTRAL
RIVERSIDE COUNTY AND MUCH OF IMPERIAL COUNTY WILL LIKELY SEE THE
BRUNT OF THE WINDS.

BY FRIDAY EVENING...THE MAIN PV ANOMALY WILL FINALLY SWING THROUGH
SOUTHEAST CALIFORNIA. THE MAIN FORCING AND BEST PRECIPITATION
CHANCES WILL BE WITH PROGRESSION OF THE PV ANOMALY ACROSS THE REGION
FRIDAY NIGHT INTO SATURDAY MORNING. DUE TO THE EXPECTED LIMITED
MOISTURE...SHOULD ONLY SEE WIDELY SCATTERED SHOWERS ACROSS SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY EVENING THROUGH THE EARLY
OVERNIGHT HOURS. AREAS ACROSS SOUTH-CENTRAL ARIZONA WILL MAINLY SEE
SCATTERED SHOWERS AFTER MIDNIGHT WITH BEST CHANCES ACROSS HIGHER
TERRAIN AREAS NORTH AND EAST OF PHOENIX IN AREAS OF ENHANCED UPSLOPE
FORCING. SNOW LEVELS WILL DROP TO AROUND 4K FEET SATURDAY
MORNING...BUT PRECIPITATION WILL BE WINDING DOWN...SO ONLY EXPECTING
MEASURABLE SNOWFALL OVER THE HIGHEST PEAKS.

COLD AIR AND A LINGERING TROUGH PATTERN WILL SETTLE IN ACROSS THE
REGION INTO EARLY NEXT WEEK. A SECOND SHORTWAVE TROUGH WILL
REINFORCE THE LONGWAVE TROUGH AS IT DIVES SOUTHWARD THROUGH THE
GREAT BASIN ON SUNDAY INTO THE DESERT SOUTHWEST ON SUNDAY NIGHT.
THERE IS STILL QUITE A BIT OF UNCERTAINTY WITH THE POSITIONING OF
SECOND SHORTWAVE...BUT SHOULD AT LEAST GIVE RISE TO A LINGERING
SLIGHT CHANCE OF PRECIPITATION MAINLY ACROSS HIGHER TERRAIN AREAS OF
SOUTH-CENTRAL ARIZONA SUNDAY AND MONDAY. OF MORE CERTAINTY IS THE
CONTINUED COLD AIR IN PLACE AND WELL BELOW NORMAL TEMPERATURES
LIKELY EXTENDING THROUGH THE MIDDLE OF NEXT WEEK. OVERNIGHT LOWS
COULD DIP TO AROUND FREEZING OR EVEN SLIGHTLY BELOW IN RURAL LOWER
DESERT LOCATIONS STARTING SATURDAY NIGHT. AT THIS POINT NOT
EXPECTING FREEZING TEMPERATURES TO AFFECT A LARGE ENOUGH AREA TO
WORRY ABOUT FUTURE FREEZE HEADLINES...BUT WILL CONTINUE TO MONITOR
THE LATEST GUIDANCE OVER THE NEXT SEVERAL DAYS FOR THE POSSIBILITY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...KSDL...
THROUGH 18Z THU...FEW CU NEAR 10 THSD MSL. LIGHT WIND.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
THROUGH 18Z THU...MOSTLY CLEAR. LIGHT WIND.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
LARGE AREA OF PACIFIC LOW PRESSURE WILL BEGIN TO DROP SOUTH INTO THE
REGION...GENERATING WIDESPREAD CLOUDINESS...BREEZY TO WINDY
CONDITIONS AREAWIDE AND A MODEST COOLING TREND FOR THE WEEKEND. THE
STRONGEST WINDS ARE EXPECTED TO EXPAND FROM SOUTHEAST CALIFORNIA
ACROSS THE SOUTHWEST ARIZONA DESERTS. AS TEMPERATURES COOL WITH THE
ARRIVAL OF THIS SYSTEM...HUMIDITIES REMAIN HIGH ENOUGH THAT CRITICAL
FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. A SLIGHT
CHANCE OF MOSTLY LIGHT SHOWERS WILL EXPAND FROM WEST TO EAST LATE
FRIDAY...ENDING OVER SOUTHEAST CALIFORNIA BY SATURDAY NIGHT AND OVER
SOUTHERN ARIZONA SUNDAY NIGHT. TEMPERATURES TAKE A TUMBLE FROM THEIR
ABOVE NORMAL READINGS EARLIER IN THE WEEK...WITH POTENTIAL FOR
FREEZING MORNING LOWS IN THE OUTLYING DESERT AREAS AND DAYTIME HIGHS
STRUGGLING TO WARM INTO THE 60S FOR THE LOWER DESERTS. FORECAST
MODELS INDICATE THIS SYSTEM MAY LINGER THROUGH EARLY NEXT
WEEK...KEEPING COOL BUT MOSTLY DRY CONDITIONS FOR THE FIRE
DISTRICTS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/KUHLMAN
AVIATION...VASQUEZ
FIRE WEATHER...NOLTE

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.